MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Model Number R26120BA
Medical Device Problem Codes Crack (1135); Decoupling (1145); Inadequate or Insufficient Training (1643); Dent in Material (2526); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported the lens is cracked and the visibility has diminished during medical procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Correction made in section d2b.The correct code is hih.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the optical inspection, a severely bent shaft was detected.There are residues in the rod system due to mechanical damage, the light connection socket is twisted, and the light-conducting fibers are exposed.The customer's statement that "the lens is cracked" cannot be confirmed.Examination of the optics revealed a severely bent shaft, which has led to significant impairment of imaging.Significant dirt particles are visible in the rod lens system, caused by excessive stress and existing mechanical damage.The light output of the optics is virtually non-existent.The cause of this is a mechanically twisted light connection socket.All light-conducting fibers were separated from the socket, meaning that adequate illumination of the surgical field is no longer possible.Furthermore, the optics show impact marks, scratches, and a chemically damaged distal solder seam in the distal area.The damage listed and identified during the examination was not caused by a manufacturing/production defect but was caused by clinical use/clinical reprocessing.No further measures will be taken.The complaint history did not reveal any pickup in similar complaints, no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 30°, 2.9 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22031469
Report Number9610617-2025-00867
Device Sequence Number18182821
Product Code HIH
UDI-Device Identifier04048551093832
UDI-Public04048551093832
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR26120BA
Device Catalogue NumberR26120BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer02/12/2026
03/23/2026
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date02/18/2026
04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown